Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 15, NWS Flagstaff, AZ

June 2, 2014Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 2, 2014, 3:12 AM MST for Coconino County, Yavapai County, Arizona. It took effect at Jun 2, 2014, 2:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2014, 3:12 AM MST (10:12 UTC)
In effect from
Jun 2, 2014, 2:00 PM MST
Expired
Jun 2, 2014, 8:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2014-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2014-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4724 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WWUS85 KFGZ 021012
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
312 AM MST MON JUN 2 2014



AZZ104-106>108-021815-
/O.NEW.KFGZ.FW.W.0015.140602T2300Z-140603T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
312 AM MST MON JUN 2 2014

...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM MST THIS EVENING.

* AFFECTED AREA...WESTERN COCONINO COUNTY AND NORTHWEST YAVAPAI
  COUNTY TO THE NORTHWEST OF PRESCOTT.

* TIMING...FROM 400 PM MST TO 8 PM MST THIS AFTERNOON AND EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ111-113-114-117-140-021815-
/O.NEW.KFGZ.FW.W.0016.140603T1800Z-140604T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
312 AM MST MON JUN 2 2014

...RED FLAG WARNING IN EFFECT ON TUESDAY FROM 11 AM TO 8 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON TUESDAY FROM 11 AM TO 8 PM MST.

* AFFECTED AREA...PORTIONS OF NORTHERN AND CENTRAL NAVAJO AND
  APACHE COUNTIES. 

* TIMING...FROM 11 AM MST TUESDAY MORNING TO 8 PM MST TUESDAY
  EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
516 
WWUS85 KFGZ 021034
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
334 AM MST MON JUN 2 2014

AZZ104-106>108-021845-
/O.EXT.KFGZ.FW.W.0015.140602T2100Z-140603T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
334 AM MST MON JUN 2 2014

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...WESTERN COCONINO COUNTY AND NORTHWEST YAVAPAI
  COUNTY TO THE NORTHWEST OF PRESCOTT.

* TIMING...FROM 200 PM MST TO 8 PM MST THIS AFTERNOON AND EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ111-113-114-117-140-021845-
/O.CON.KFGZ.FW.W.0016.140603T1800Z-140604T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
334 AM MST MON JUN 2 2014

...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM 11 AM TO
8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...PORTIONS OF NORTHERN AND CENTRAL NAVAJO AND
  APACHE COUNTIES. 

* TIMING...FROM 11 AM MST TUESDAY MORNING TO 8 PM MST TUESDAY 
  EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
621 
WWUS85 KFGZ 021819
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1119 AM MST MON JUN 2 2014

AZZ104-106>108-030300-
/O.CON.KFGZ.FW.W.0015.140602T2100Z-140603T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
1119 AM MST MON JUN 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...WESTERN COCONINO COUNTY AND YAVAPAI COUNTY MOUNTAINS.

* TIMING...FROM 2 PM MST TO 8 PM MST THIS AFTERNOON AND EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ111-113-114-117-140-030300-
/O.CON.KFGZ.FW.W.0016.140603T1800Z-140604T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1119 AM MST MON JUN 2 2014

...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM 11 AM TO
8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...PORTIONS OF NAVAJO AND APACHE COUNTIES.

* TIMING...FROM 11 AM MST TUESDAY MORNING TO 8 PM MST TUESDAY 
  EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

RB
213 
WWUS85 KFGZ 030254
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
754 PM MST MON JUN 2 2014

AZZ104-106>108-030400-
/O.EXP.KFGZ.FW.W.0015.000000T0000Z-140603T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
754 PM MST MON JUN 2 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

WIND SPEEDS WERE DIMINISHING DURING THE EARLY EVENING HOURS...
FALLING WELL BELOW CRITICAL FIRE WEATHER CONDITIONS. AS A
RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM
MST. 

LOCALLY GUSTY WINDS OF 10 TO 20 MPH WILL CONTINUE THROUGH
THE NIGHT WITH POOR RECOVERY OF RELATIVE HUMIDITY VALUES.

$$

AZZ111-113-114-117-140-031100-
/O.CON.KFGZ.FW.W.0016.140603T1800Z-140604T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
754 PM MST MON JUN 2 2014

...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM 11 AM TO
8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...PORTIONS OF NAVAJO AND APACHE COUNTIES.

* TIMING...FROM 11 AM MST TUESDAY MORNING TO 8 PM MST TUESDAY 
  EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 1, 9:00 PM MST, 6 hours 12 minutes earlier.

Area forecast discussion, Jun 1, 9:00 PM MST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 PM MST SUN JUN 1 2014

.SYNOPSIS...
A DRY SOUTHWESTERLY FLOW PATTERN WILL BRING ABOVE NORMAL
TEMPERATURES AND BREEZY DAYTIME WINDS THROUGH THE COMING WEEK.

&&

.DISCUSSION...THE CURRENT FORECAST IS IN GREAT SHAPE WITH NO
UPDATES. OVER THE COMING WEEK EXPECT BREEZY...DRY AND WARM TO HOT
WEATHER CONDITIONS. GENERALLY A GREAT WEEK FOR OUTDOOR ACTIVITIES
BUT ALSO CRITICAL TO OBSERVE ALL FIRE PRECAUTIONS AND RESTRICTIONS.

NORTHERN ARIZONA CONTINUES TO BE POSITIONED BETWEEN A RIDGE
CENTERED OVER NORTHERN MEXICO AND A QUASI-STATIONARY TROUGH NEAR THE
PACIFIC COAST OF THE UNITED STATES. THIS GENERAL DRY SOUTHWEST FLOW
PATTERN IS FORECAST TO LAST WELL INTO THE UPCOMING
WEEK...FEATURING ABOVE AVERAGE TEMPERATURES AND BREEZY AFTERNOON
SOUTHWEST WINDS. A SHORT WAVE TROUGH WILL BRUSH ARIZONA MONDAY
NIGHT...BRINGING SOME ENHANCEMENT TO WIND SPEEDS ACROSS THE
NORTHWEST PORTIONS OF ARIZONA MONDAY AFTERNOON. STRONGER WINDS WILL
SHIFT TO NORTHEASTERN ARIZONA TUESDAY AFTERNOON. WINDS WILL STAY UP
ALONG HIGH TERRAIN FEATURES OVERNIGHT MONDAY NIGHT.

ENSEMBLE FORECASTS INDICATE FLOW ALOFT BECOMING MORE ZONAL TOWARD
THIS COMING WEEKEND...BUT WITH NEAR ZERO PRECIPITATION CHANCES
CONTINUING. A RETURN TO SOUTHWEST FLOW IS LIKELY EARLY NEXT WEEK.

&&

.AVIATION...
FOR THE 00Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THE NEXT 24
HOURS. AFTER 16Z...SOUTHWEST WINDS OF 10-20 KTS GUSTING TO 30 KTS
WILL DEVELOP. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...
A DRYING TREND WILL CONTINUE THROUGH TUESDAY WITH BREEZY WINDS
EACH DAY. FOR MONDAY...THE KAIBAB PLATEAU WILL APPROACH BUT NOT
EXCEED CRITICAL FIRE CONDITIONS WITH A HAINES INDEX OF 5 AND 6 DAY
AND NIGHT. ON TUESDAY...CRITICAL FIRE POTENTIAL SHIFTS TO SOME OF
OUR EASTERN ZONES ALONG THE NEW MEXICO BORDER. TUESDAY'S WEATHER
CONDITIONS ARE TOO BORDERLINE TO ISSUE ANY WARNING PRODUCTS.

WEDNESDAY THROUGH FRIDAY...EXTREMELY DRY CONDITIONS WILL CONTINUE
WITH POOR OVERNIGHT RH RECOVERY (MID 20'S AND LOW 30'S). EXPECT A
HIGH HAINES INDEX OF 5 AND 6 DAY AND NIGHT ACROSS NORTHERN ARIZONA
THROUGH THE END OF THE WEEK.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........MCCOLLUM/AT
AVIATION.......MCCOLLUM/BOHLIN
FIRE WEATHER...BOHLIN

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:12 AM MSTRed Flag WarningFGZApache, Coconino, Navajo41 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.